MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 25X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 25X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305125
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
Mat# 305125, batch# 2117120.It was reported by the customer that bd sku# 305125 is supposed to be a 25g x 1" hypodermic needle.However, the customer discovered multiple instances of roughly 1/2" needles mixed in amongst 2 boxes of 100.They sent pictures and have retained samples to send back for inspection.Please make arrangements to send a prepaid return kit to the address below.
 
Additional Manufacturer Narrative
(b)(4): initial mdr submission.A follow up mdr will be submitted if additional information becomes available.Patient problem code: f26 ¿ no health consequences or impact.Device problem code: a0201 - product quality problem.
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation: it was reported 1/2" needles were mixed in with 25g x 1" hypodermic needles.To aid in the investigation, one hundred eighty-eight samples in sealed packaging blisters and three photos were received for evaluation by our quality team.A visual inspection was performed, and twenty-three samples were 25g x 1/2".The three photos provided show some of the sample received.No other defects or imperfections were observed.This defect could occur if line clearance was not performed effectively.A device history record review was completed for provided material number: 305125, lot: 2117120.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.The samples will be shown to associates for awareness.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description
(b)(4) additional information received mat# 305125 batch# 2117120 it was reported by the customer that bd sku# 305125 is supposed to be a 25g x 1" hypodermic needle.However, the customer discovered multiple instances of roughly 1/2" needles mixed in amongst 2 boxes of 100.Verbatim: complaint received via email.Email(s) attached.Bd sku# 305125 is supposed to be a 25g x 1" hypodermic needle.However, the customer discovered multiple instances of roughly 1/2" needles mixed in amongst 2 boxes of 100.They sent pictures and have retained samples to send back for inspection.Please make arrangements to send a prepaid return kit to the address below.--------------- add info received ¿ the date you discovered this issue? 10/27/2023 ¿ how many mis-marked needles did you document? 2 boxes of 100 mixed with 1¿ and ½¿ marked as 1¿.¿ was there any impact to patients and/or staff? not to my knowledge ¿ do you still have the affected samples in your possession to return to bd for inspection? on its way to xxx.

Brand Name
NEEDLE 25X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18118445
Report Number1911916-2023-00839
Device Sequence Number20551744
Product Code FMI
UDI-Device Identifier30382903051251
UDI-Public(01)30382903051251
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305125
Device Lot Number2117120
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2023
Supplement Date Received by Manufacturer11/16/2023
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown